MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROGRAMMABLE VALVE INLINE UNTZ; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROGRAMMABLE VALVE INLINE UNTZ; CHPV
Catalog Number 823844
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823844) was implanted due to subarachnoid hemorrhage via ventriculoperitoneal shunt on (b)(6) 2013 with unknown setting.However, since 2017, the ventricles have not shrunk.The patient symptoms did not change, and was followed up.An obstruction was suspected and the reservoir was pumped, but no abnormality was found in the reservoir.In (b)(6) 2023, a computed tomography scan revealed that the peritoneal catheter had prolapsed, therefore, the valve was removed on (b)(6) 2023 because the patient was also suffering from abdominal disease.The valve was not replaced.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The hakim valve (id 823844) was returned for evaluation.Device history record (dhr) - product code 82-3844 with lot ctmbr3, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; no defects noted.The position of the cam when valve was received was 30mmh2o.The valve was hydrated.The valve passed the test for programming, occlusion, reflux and pressure.The valve was leak tested; no leaks were noted.The catheter was irrigated; no occlusions noted.The valve was dried.The catheter was visually inspected; one end shows signs of being attached to a connector no damage was noted with the piece of catheter returned.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.However, a possible root cause for the issue reported by the customer, could be due to a sharp or pointed object coming into contact with the catheter, as noted in the ifu (instructions for use) silicone has a low cut/tear resistance.A possible root cause for the issue ¿an obstruction was suspected¿ reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism.
 
Event or Problem Description
N/a.

Brand Name
PROGRAMMABLE VALVE INLINE UNTZ
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17869026
Report Number3013886523-2023-00344
Device Sequence Number18042670
Product Code JXG
UDI-Device Identifier10886704041481
UDI-Public(01)10886704041481(17)240831(10)CTMBR3
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number823844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/24/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale